Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Apr 28, 2008, 2:53 PM MDT. It took effect at Apr 29, 2008, 12:00 PM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2008, 2:53 PM MDT (20:53 UTC)
- In effect from
- Apr 29, 2008, 12:00 PM MDT
- Expired
- Apr 30, 2008, 11:00 PM MDT
- In force
- 35 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 282053 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 253 PM MDT MON APR 28 2008 UTZ439-440-290500- /O.UPG.KSLC.FW.A.0003.080429T1800Z-080430T0300Z/ /O.NEW.KSLC.FW.W.0007.080429T1800Z-080430T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 253 PM MDT MON APR 28 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. WINDS WILL INCREASE OVER SOUTHERN UTAH ON TUESDAY AS A COLD FRONT APPROACHES THE AREA. BY AFTERNOON...EXPECT SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 10 PERCENT...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING. $$ BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
7 follow-up statements
000 WWUS85 KSLC 290502 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1102 PM MDT MON APR 28 2008 UTZ439-440-291300- /O.CON.KSLC.FW.W.0007.080429T1800Z-080430T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 1102 PM MDT MON APR 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM UNTIL 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. WINDS WILL INCREASE OVER SOUTHERN UTAH ON TUESDAY AS A COLD FRONT APPROACHES THE AREA. BY AFTERNOON...EXPECT SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 10 PERCENT...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 290921 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 321 AM MDT TUE APR 29 2008 UTZ439-440-292100- /O.CON.KSLC.FW.W.0007.080429T1800Z-080430T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 321 AM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS IN FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... WINDS WILL INCREASE OVER SOUTHERN UTAH ON TUESDAY AS A COLD FRONT APPROACHES THE AREA. BY AFTERNOON...EXPECT SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 10 PERCENT...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. STRONG WEST WINDS IN COMBINATION WITH LOW RELATIVE HUMIDITIES ARE EXPECTED TO PREVAIL AGAIN WEDNESDAY. THEREFORE THIS WARNING WILL LIKELY BE EXTENDED TO INCLUDE WEDNESDAY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 292020 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 220 PM MDT TUE APR 29 2008 UTZ439-440-300400- /O.EXT.KSLC.FW.W.0007.000000T0000Z-080501T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 220 PM MDT TUE APR 29 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR UTAH FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. WINDS HAVE INCREASED OVER SOUTHERN UTAH TODAY AHEAD OF AN APPROACHING COLD FRONT. WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE WIDESPREAD ACROSS THE WARNED AREA. COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT...THIS IS PRODUCING SEVERE FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES ARE EXPECTED TO RISE ABOVE CRITICAL LEVELS WITH SOME DECREASE IN WINDS OVERNIGHT...BUT THE FRONT WILL NOT MOVE THROUGH SOUTHERN UTAH UNTIL TOMORROW AFTERNOON. BECAUSE OF THIS...WINDS WILL INCREASE AGAIN TOMORROW AS RELATIVE HUMIDITIES REMAIN LOW. THIS WILL PRODUCE ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 300310 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 910 PM MDT TUE APR 29 2008 UTZ439-440-301200- /O.CON.KSLC.FW.W.0007.000000T0000Z-080501T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 910 PM MDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES ACROSS FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET IN FAR SOUTHERN UTAH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS UTAHS DIXIE AND SOUTH CENTRAL UTAH BELOW 6500 FEET. WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE ACROSS SOUTHERN UTAH THROUGH THE REMAINDER OF THE EVENING. THIS COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WILL CONTINUE TO PRODUCE WIDESPREAD SEVERE FIRE WEATHER CONDITIONS THIS EVENING. ALTHOUGH WINDS ARE EXPECTED TO DIMINISH SOMEWHAT AFTER MIDNIGHT...AND HUMIDITY VALUES INCREASE SOMEWHAT...LOCALIZED RED FLAG CONDITIONS WILL LIKELY PERSIST OVERNIGHT AND INTO THE MORNING HOURS WEDNESDAY. WINDS ARE EXPECTED TO INCREASE AGAIN LATE WEDNESDAY MORNING...AND BECOME WESTERLY WHILE INCREASING IN SPEEDS DURING THE AFTERNOON. THIS COMBINED WITH CONTINUED LOW HUMIDITY VALUES WILL PRODUCE ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 300917 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 317 AM MDT WED APR 30 2008 UTZ439-440-302100- /O.CON.KSLC.FW.W.0007.000000T0000Z-080501T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 317 AM MDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES IN EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH BELOW 6500 FEET. THIS INCLUDES FIRE WEATHER ZONES 439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES IN FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. ALTHOUGH WINDS HAVE TEMPORARILY DECREASED THERE HAS BEEN VERY POOR RELATIVE HUMIDITY RECOVERY...ONLY INTO THE TEENS...OVERNIGHT. WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL RESURFACE BY LATE MORNING AND CONTINUE INTO THIS EVENING. STRONGEST WINDS ARE EXPECTED OVER SOUTH CENTRAL UTAH WHERE GUSTS OVER 45 MPH ARE PROBABLE. THESE STRONG WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES OF BELOW 10 PERCENT CREATING WIDESPREAD SEVERE FIRE WEATHER CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 302100 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT WED APR 30 2008 UTZ439-440-010300- /O.CON.KSLC.FW.W.0007.000000T0000Z-080501T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 300 PM MDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES IN EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH BELOW 6500 FEET. THIS INCLUDES FIRE WEATHER ZONES 439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES IN FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. STRONG WEST WINDS OF 20 TO 35 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL CONTINUE INTO THE EVENING HOURS ACROSS EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH. THESE STRONG WINDS COMBINED WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS. THE WINDS ARE EXPECTED TO DIMINISH AFTER 900 PM MDT AND RELATIVE HUMIDITIES WILL MAKE A MODEST RECOVERY OVERNIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 010245 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 845 PM MDT WED APR 30 2008 UTZ439-440-010500- /O.EXT.KSLC.FW.W.0007.000000T0000Z-080501T0500Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 845 PM MDT WED APR 30 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES ZONES 439 AND 440 BELOW 6500 FEET... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR UTAHS DIXIE...ZION CANYON AND SOUTH PORTIONS OF SOUTH CENTRAL UTAH. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 55 MPH WILL CONTINUE INTO THE LATE EVENING HOURS ACROSS EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH. THESE STRONG WINDS COMBINED WITH RELATIVE HUMIDITIES AT OR BELOW 10 PERCENT WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS. THE WINDS ARE EXPECTED TO DIMINISH AFTER 1100 PM MDT AND RELATIVE HUMIDITIES WILL MAKE A MODEST RECOVERY OVERNIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 28, 8:49 AM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Apr 28, 8:49 AM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 849 AM MDT MON APR 28 2008 .SYNOPSIS...WARM AND DRY HIGH PRESSURE OVER UTAH TODAY WILL SLIDE EAST OF THE STATE EARLY TUESDAY. A WARM AND WINDY SOUTHWEST FLOW ALOFT WILL DEVELOP ON TUESDAY AHEAD OF THE NEXT COLD PACIFIC STORM SYSTEM ARRIVING TUESDAY NIGHT AND WEDNESDAY. && .DISCUSSION...HIGH CLOUDS OVER THE STATE IN ASSOCIATION WITH A WEAK SHORTWAVE ARE RAPIDLY DISSIPATING THIS MORNING...MAKING WAY FOR MOSTLY CLEAR SKIES. WITH THE RIDGE AXIS MOVING OVERHEAD TODAY...TEMPERATURES WILL BE UNSEASONABLY WARM WITH MAXES AVERAGING 15F ABOVE CLIMO. FURTHER WARMING IS EXPECTED TOMORROW AS THE RIDGE SHIFTS EAST AHEAD OF AN APPROACHING STORM SYSTEM. THIS WILL ALLOW SOUTHWEST FLOW TO INCREASE AND THIS COULD BRING MAXES TOWARD RECORD LEVELS. THE INCREASING WINDS ARE ALSO EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHERN UTAH. SEE THE FIRE WEATHER DISCUSSION FOR DETAILS. THE MODELS ARE IN GOOD AGREEMENT THAT THE STORM SYSTEM WILL MAKE ITS WAY THROUGH THE STATE TUESDAY NIGHT AND WEDNESDAY...BRINGING WITH IT A STRONG COLD FRONT. 700 MB TEMPS ARE EXPECTED TO DROP FROM AROUND +8C TUESDAY TO -8 TO -10C ON WEDNESDAY...BRINGING MAXES WEDNESDAY AND THURSDAY DOWN TO UP TO 10F BELOW CLIMO. AS WITH THE PAST FEW STORM SYSTEMS THAT HAVE MOVED THROUGH THE STATE...THIS SYSTEM HAS AMPLE COLD AIR AND DECENT DYNAMICS BUT LOOKS LIKE IT WILL BE LACKING IN MOISTURE...AND THIS WILL BE THE MAIN LIMITING FACTOR WITH RESPECT TO PRECIP WITH THIS SYSTEM. SURFACE HIGH PRESSURE IS EXPECTED TO RETURN TO THE STATE AS THE SYSTEM EXITS ON THURSDAY...BUT THE AIRMASS LOOKS LIKE IT WILL BE SLOW TO WARM FOR THE WEEKEND. NO UPDATES EXPECTED TO THE FORECAST THIS MORNING. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT THE SLC TERMINAL THROUGH TODAY. LIGHT SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 18Z AND 19Z WITH A 30 PERCENT CHANCE OF HOLDING OFF UNTIL 20Z. && .FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY ACROSS THE EXTREME SOUTH CENTRAL AND SOUTHWEST PORTIONS OF UTAH BELOW 6500 FEET. A STRONG TROUGH WILL BE APPROACHING THE AREA TUESDAY AFTERNOON...AND THIS SHOULD RESULT IN AN INCREASE OF SOUTHWEST WINDS TO 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 10 PERCENT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM NOON TUESDAY TO 9 PM TUESDAY FOR UTAH FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. WY...NONE. && TRAPHAGAN/BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 28, 6:50 AM MDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 AM MDT MON APR 28 2008 UTZ001>016-019>021-517-518-WYZ021-291300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 650 AM MDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASINGLY STRONG SOUTHWEST FLOW AHEAD OF THE NEXT COLD PACIFIC STORM WILL DEVELOP ON TUESDAY. WINDY AND VERY WARM CONDITIONS ARE EXPECTED ACROSS UTAH AHEAD OF A COLD FRONT SCHEDULED TO REACH NORTHWEST UTAH TUESDAY EVENING. THIS FRONT WILL SWEEP SOUTH ACROSS THE AREA...BRINGING MUCH COLDER TEMPERATURES FOR WEDNESDAY AND THURSDAY. PRECIPITATION WILL REMAIN OVER THE NORTHERN HALF OF THE STATE WEDNESDAY THROUGH EARLY THURSDAY. DRY AND WARM CONDITIONS WILL MOVE IN FRIDAY...FOLLOWED BY COOL TEMPERATURES AND OCCASIONAL LIGHT PRECIPITATION THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.